Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 18, 2001, 7:48 PM CDT for Clark County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 18, 2001, 7:48 PM CDT (00:48 UTC)
- Expired
- May 18, 2001, 8:25 PM CDT
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS54 KLZK 190049
SVRLIT
ARC019-190125-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
748 PM CDT FRI MAY 18 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 825 PM CDT
* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 3 MILES WEST OF GURDON...MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GURDON AROUND 755 PM CDT
&&
THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3380 9263 3383 9290 3386 9288 3388 9291
3391 9290 3398 9297 3402 9289 3402 9322
3385 9324
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:50 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 18, 3:50 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT FRI MAY 18 2001 MCS RAPIDLY FELL APART IN WESTERN ARKANSAS THIS MORNING...BUT UPPER LEVEL SYSTEM ASSOCIATED WITH MCS RATHER STRONG AND ALONG ARKANSAS/MISSOURI BORDER THIS AFTERNOON. COLD FRONT ALSO MOVING INTO STATE FROM NORTHWEST. SCATTERED STORMS FLARED UP AHEAD OF SYSTEM/FRONT...WITH SEVERE THUNDERSTORM WATCH POSTED IN NORTHERN SECTIONS OF THE STATE UNTIL 9 PM. OVERNIGHT...IN ADDITION TO SYSTEM/FRONT...UPPER LEVEL SYSTEM WILL MOVE OVER ARKANSAS FROM OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE NORTH AND WEST THIS EVENING...THEN DRY. FARTHER SOUTH/EAST...SYSTEM SLOW TO PUSH THROUGH...SO CHANCE OF PRECIPITATION MENTIONED ALL NIGHT. BY SATURDAY...LOOKS LIKE FRONT PUSHING TO SOUTH AND UPPER SYSTEM TO EAST. DRIER AIR LEFT BEHIND AND REMOVED MENTION OF THUNDERSHOWERS IN NORTHERN ARKANSAS. IN CENTRAL/SOUTH...AFTERNOON HEATING MAY TRIGGER A FEW THUNDERSHOWERS...BUT MOST AREAS WILL REMAIN DRY. LOOKING AHEAD...FRONT WILL MOVE BACK TO THE NORTH SATURDAY NIGHT/SUNDAY WITH GOOD CHANCE OF SHOWERS/THUNDERSTORMS. SUNDAY NIGHT/MONDAY...STRONG COLD FRONT WILL ARDRIVE FROM PLAINS WITH SHOWERS AND THUNDERSTORMS LIKELY AGAIN. DRIER/COOLER AIR EXPECTED BEHIND LATTER FRONT. (46) .LIT...NONE
In the hours before
Special weather statement, May 18, 4:58 PM CDT, 2 hours 50 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 458 PM CDT FRI MAY 18 2001 ...SLIGHT RISK OF SEVERE WEATHER THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF ARKANSAS THIS EVENING... A COLD FRONT WILL CONTINUE TO MOVE SOUTH INTO NORTHWEST ARKANSAS THIS AFTERNOON. A FEW SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THIS FRONT LATE THIS AFTERNOON AND EARLY TONIGHT. THE STORMS SHOULD WEAKEN SOMEWHAT LATER TONIGHT ONCE THE DAYTIME HEATING IS LOST. THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS ACROSS MUCH OF ARKANSAS MAY NEED TO BE ACTIVATED THIS EVENING. 45
Local storm report, May 18, 5:25 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....Local storm report, May 18, 5:28 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 1 W GLENCOE AR 1 INCH HAIL
05/18/01 FULTON HAIL COVERED THE
GROUND. REPORTED BY
STORM SPOTTER.Local storm report, May 18, 5:31 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 1 W GLENCOE AR 1 INCH HAIL
05/18/01 FULTON HAIL COVERED THE
GROUND. REPORTED BY
STORM SPOTTER.Local storm report, May 18, 5:34 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 2 SW HORSESHOE BEND ARPT AR .75 INCH HAIL
05/18/01 IZARD REPORTED BY PUBLIC.Local storm report, May 18, 6:51 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM PLAINVIEW AR 1 INCH HAIL
05/18/01 YELL HAIL TO THE SIZE OF
QUARTERS NEARLY
COVERING THE GROUND.
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:02 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 38 min |
| May 18, 8:10 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 30 min |
| May 18, 8:57 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 33 min |
| May 18, 9:42 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 48 min |
| May 18, 9:55 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 50 min |
| May 18, 10:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
| May 18, 10:45 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 20 min |
| May 19, 12:27 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.